MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5/6.5 STEPPED DRILL BIT LARGE QC/485; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5/6.5 STEPPED DRILL BIT LARGE QC/485; BIT, DRILL
Model Number 03.010.078
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date a 14mm cannulated drill bit broke at the base while trying to medialize with opening drill, no fragments were generated and nothing was left inside the patient.Then after inserting the nail, the 4.5/6.5 stepped drill bit large qc/485 broke off at the tip after coming into contact with a large point to point clamp (weber clamp).The broken piece was left inside the bone as it was deemed too difficult to remove.Surgery completed successfully.No other patient info at this time.This report is for (1) 4.5/6.5 stepped drill bit large qc/485.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part # 03.010.078, synthes lot # pe03364, supplier lot # pe03364, release to warehouse date:27 feb 2018, supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 4.5/6.5 stepped drill bit large qc/485 distal tip has broken, the broken fragment was not returned.The device, component or fragment remains in patient issues could be not conformed due to was not have a photo or x-ray evidence.No other problems was found.A dimensional inspection was not performed for the 4.5/6.5 stepped drill bit large qc/485 due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 4.5/6.5 stepped drill bit large qc/485 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5/6.5 STEPPED DRILL BIT LARGE QC/485
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14842017
Report Number2939274-2022-02389
Device Sequence Number14049066
Product Code HTW
UDI-Device Identifier10886982067487
UDI-Public(01)10886982067487
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.078
Device Catalogue Number03.010.078
Device Lot NumberPE03364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/28/2022
07/12/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date06/30/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14MM CANNULATED DRILL BIT
Patient SexUnknown